MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS PRO-VENT ARTERIAL BLOOD SAMPLING; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS PRO-VENT ARTERIAL BLOOD SAMPLING; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1460J
Medical Device Problem Codes Fluid/Blood Leak (1250); Incomplete or Missing Packaging (2312)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.D4: suspected lot number 4445731 or 4428835.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the syringe was missing, and blood leaked.This occurred upon/before opening.There was no patient involvement, and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
One device was returned for evaluation.Visual testing was performed.Visual inspection showed skiving to the syringe barrel shoulder.The evident hole on the barrel would cause leakage to occur.In-process, the testing could duplicate the customer reported problem.Functional testing was not performed.The root cause of the issue was not established.A device history record could not be completed as no lot number was received.

Brand Name
PORTEX ABS PRO-VENT ARTERIAL BLOOD SAMPLING
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key20246794
Report Number1217052-2024-00109
Device Sequence Number15262775
Product Code JKA
UDI-Device Identifier00351688060146
UDI-Public(01)00351688060146
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG1460J
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/23/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown